The Diabetes Forum Support Community For Diabetics Online banner
1 - 3 of 3 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter · #1 ·
I,m new to this site. I was diagnosed type 2, three years ago. I'm allergic to metformin and have tried various medications during that time. I have been injecting Byetts for 3 and a half months and my glucose levels are very pleasing but I still feel nauseous every time I eat which lasts for a couple of hours at a time. When my levels dropped (they went from 9 to 26) I couldn't have been happier but I'm seriously thinking of ringing the diabetes unit and seeing if I can try something else.
 

·
Registered
Joined
·
3,024 Posts
Hello Shelley, welcome to Diabetes Forum! You are the first I have seen post about an allergy to Metformin. That is too bad since it is the most common Type 2 med. I agree that you should continue trying other meds until you find one that works for you without making you so sick. Many people have this problem with Byetta and it takes them a while to adjust so they do not get sick. I hope you can adjust because it is a great med for Type 2's. If not, then perhaps Januvia or some other med will help. Good luck!

Richard
 

·
Registered
Joined
·
15 Posts
Discussion Starter · #3 ·
Sorry I've taken so long to reply, I've had a cold that aggravated the asthma. I hadn't heard of Januvia, if I haven't stopped feeling nausious by the end of the current injection pen I'll suggest it to my doctor. I'm also getting low blood glucose readings that need to be sorted. I agree that metformin is a very useful drug and I know several people that are quite happy on it. Unfortunately I can't tolerate even one pill without looking as though I've contracted scarlet fever. I know one other lady who is also allergic to it but her reaction is completely different to mine in that her skin itches all the time.
Be Happy:)
 
1 - 3 of 3 Posts
Top